Jacob Stevens’ aunt stated in a GoFundMe effort that “no mother should have to say goodbye to their baby.”
In Ohio, a 13-year-old kid lost his life after doing the “Benadryl challenge.”
TikTok users are consuming copious doses of Benadryl, an over-the-counter allergy medication, in order to get high, according to the trending social media fad.
After his son Jacob took part in the challenge, which caused the youngster to start having seizures and put him on a ventilator for six days before passing away on Wednesday, Justin Stevens spoke out against it in an interview with ABC 6.
The challenge was to take 12 to 14 pills of the allergy medication, which Stevens revealed to the outlet. “When he did, it all came at once, and it was too much for his body,” she said.
“There was nothing found during the brain scan. They told us that he may remain on the vent, but he would never be able to open his eyes, breathe, smile, walk, or talk.
In his obituary, Jacob is described as a person who “enjoyed listening to music, playing football, and hanging out with his friends.” Ashley Dean, the teen’s aunt, launched a GoFundMe with the message, “No mother should have to say goodbye to their baby.”
Following Jacob’s pass, a spokeswoman for TikTok told in a statement that the platform’s “deepest sympathies go out to the family.”
With the safety of our community as our top priority, “At TikTok, we strictly restrict and remove content that promotes dangerous behavior. We have never noticed a trend in this kind of content on our platform, and we’ve been blocking searches for years to help deter imitation, the statement continued.
We invite our community to report any content or accounts that raise concerns. “Our team of 40,000 safety professionals works to remove violations of our Community Guidelines.”
In late 2020, the Food and Drug Administration issued its first warning regarding the trend.
According to a press release from the FDA, we are aware of news reports of teenagers ending up in emergency rooms or passing away after participating in the “Benadryl Challenge” encouraged in videos posted on the social media platform TikTok. “We are looking into these reports and doing a review of any additional cases reported,” the statement reads.
Jacob remained on a ventilator for almost a week before he passed away. According to WSYX.
According to a CNN affiliate and a GoFundMe page from his family. A 13-year-old in Ohio died after “taking a bunch of Benadryl.” in a risky TikTok challenge that was trending online.
Jacob Stevens took the antihistamine while playing a TikTok challenge at home with some pals. Jacob was on a ventilator for almost a week before he passed away. According to the family contribution account.
Taking too much Benadryl can cause “serious heart problems, seizures, coma, or even death.” The US Food and Drug Administration warned the public in a warning letter in 2020. On the risky “Benadryl Challenge” on TikTok.
Johnson & Johnson, the company that makes Benadryl, has described the issue as “dangerous.”
“We recognize that consumers may have heard of an online ‘challenge’ concerning the misuse or abuse of diphenhydramine. The updated web statement states,
Any challenge, which entails consuming excessive amounts of diphenhydramine, is a risky trend and ought to be stopped right away. Only use BENADRYL® products and other diphenhydramine medications according to label instructions.
“We are working with TikTok and other social platforms to remove content that showcases this behavior,” the statement continued. “To address this dangerous behavior, we will look to partner with key stakeholders across industries.”